Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Elevated kidney function tests. Have chronic a-fib. Related conditions?

My last bloodwork came back with low potassium levels and elevated kidney function tests. I am taking diuretics for edema which I have after hip replacement surgery, that could account for the low potassium, but I don t know what the elevation in my kidney function tests mean. I had been in paroxysmal A-fib, well controlled, after the surgery the A-fib is now chronic. I don t know what all this means or if it is connected.
Asked On : Fri, 30 Nov 2012
Answers:  1 Views:  90
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Internal Medicine Specialist 's  Response
hi there,
yes the low potassium can be because of diuretics especially lasix.
now you have not told me your age and whether you have any other ailment like high BP or diabetes.

as altered renal function goes with that with due course of time.and with increasing age too there is a little rise in s.creatinine as the GFR decreases.

plus are you taking any other drugs as renal impairment is common side effect of a no of drugs.

Answered: Fri, 30 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor